Glover, K. and Limebeer, D. J. N. and Doyle, J. C. and Kasenally, E. M. and Safonov, M. G. (1991) A Characterization of all Solutions to the Four Block General Distance Problem. SIAM Journal on Control and Optimization, 29 (2). pp. 283-324. ISSN 0363-0129 http://resolver.caltech.edu/CaltechAUTHORS:20120419-081456730
- Published Version
See Usage Policy.
Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20120419-081456730
All solutions to the four block general distance problem which arises in H^∞ optimal control are characterized. The procedure is to embed the original problem in an all-pass matrix which is constructed. It is then shown that part of this all-pass matrix acts as a generator of all solutions. Special attention is given to the characterization of all optimal solutions by invoking a new descriptor characterization of all-pass transfer functions. As an application, necessary and sufficient conditions are found for the existence of an H^∞ optimal controller. Following that, a descriptor representation of all solutions is derived.
|Additional Information:||© 1991 Society for Industrial and Applied Mathematics. Received May 16, 1988. Accepted January 26, 1990.|
|Subject Keywords:||H∞-optimal control, four block problem, Parrott’s theorem, general distance problems, indefinite Riccati equations, indefinite factorization, linear quadratic differential games, Nehari’s theorem|
|Official Citation:||A Characterization of All Solutions to the Four Block General Distance Problem K. Glover, D. J. N. Limebeer, J. C. Doyle, E. M. Kasenally, and M. G. Safonov SIAM J. Control Optim. 29, pp. 283-324|
|Usage Policy:||No commercial reproduction, distribution, display or performance rights in this work are provided.|
|Deposited By:||Ruth Sustaita|
|Deposited On:||19 Apr 2012 17:25|
|Last Modified:||26 Dec 2012 15:05|
Repository Staff Only: item control page